Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

What causes severe pain in groin,thigh and shin?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5166 Questions
I am having very severe pain in groin, thigh and shin. I have a rod & pin into hip post femur fracture 3 years ago. It is very pain ful to even walk.I am taking morphine since yesterday with no relief. I do have osteoporosis and a fracture L5
Posted Fri, 28 Mar 2014 in General Health
Answered by Dr. Chobufo Ditah 2 hours later
Brief Answer: Please, get this leg exained Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about this pain that you are having. i understand it must be a difficult moment for you. How much morphine are you taking and what form do you take? You may want to increase the dose and or frequency to make sure you relief yourself of this pain. However, the main thing to follow up with is to get this leg evaluated. The internal bone fixation material may have some problems or you may have developed another bone lesion on this leg. An initial xray would shed more light on this and orient further investigation if needed or diagnose the problem for appropriate management. In all, increase the dose or frequency of morphine to avoid pains.You can add 1g of paracetamol every 6hours as well for better pain management. Then, get consulted by an orthopedic surgeon for diagnosis and management. It ay be related to the rod and pin or another condition. I hope this addresses your query fully and provides enough information for you to act on. Feel free to ask for any clarification or more information if needed and I will gladly respond to.Thanks for using our services and I wish you well. Dr. Ditah, MD.
Above answer was peer-reviewed by
Follow-up: What causes severe pain in groin,thigh and shin? 34 minutes later
Thank you for your response. I too feel the pain is with the implants. I did go to the E.R. on Sunday and had an xray of hip. The Dr. didn' see anything but it has to go away t o be read by radiologist. He didn't want to give me anything for pain as I am on Fentanyl 50 patch ,900mg of Gabapentin 3xdaily and Naprosyn 1 daily for my back pain.. I phoned my dr. but she is away so I have an app't on Mon. She phoned in the Px for morphine 1mg. 1 or2 q4hrs if needed. I just don't know how long I can go with such pain. When I get up to do something I just scream with the pain that I get in groin and hip. The pain in shin is constant. have a new Dr. who I don't think ralize what I have been thru.o something I just scream with the pain that I getin groin and hil. The pain in shin is constant. I live in a very small town andd have a new Dr. who I don't think ralize what I have been thru.
Answered by Dr. Chobufo Ditah 12 minutes later
Brief Answer: Ask your doctor if he can adjust the dose of morph Detailed Answer: Sorry to hear about this difficulty. However, I think the doctors need to get this pain well controlled while they gain time to find out what the exact cause and solution to this is. There is no standard dose of pain medication that works for all but your medications have to be adjusted to the severity of your pain. 1/2mg of morphine is a very minute dose. You doctors could consider to up this dose since your pain is not well controlled. However, you would need to talk to ho to get his accord on this. You can go as high as 10mg/4hrs if there are not adverse side effects. While pending that the pains get well controlled and the problem identified and well managed, I will suggest that you avoid anything that can provoke or aggravate the pains like walking or bearing weight on this leg. I understand how difficult this can be but with the intensity of this pain, it is worth it. I wish you well. I hope this helps. Dr. Ditah, MD.
Above answer was peer-reviewed by
Follow-up: What causes severe pain in groin,thigh and shin? 43 minutes later
Is it possible that all the leg pain could be coming from the fracture in the back. I have seen a neurosurgeon who felt I was a poor risk for surgery, because of the osto and where the # is, it is where I developed scoliosis after first surgery left my leg much shorter and I was limping. now have my shoe built up. Perhaps something more is happening in the back,
Answered by Dr. Chobufo Ditah 25 minutes later
Brief Answer: It is possible though am not certain Detailed Answer: Hi and thanks for this follow up question. The main problem you present now is this pain and what the cause of this pain is. For now, we can only speculate on what the possible cause and origin of this pain is. A complete examination and imaging studies would tell us what the exact cause is and guide the way forward to get a permanent solution to this. It is still possible that this pain originates from the back as well from your symptoms. though not the top cause on my list, we need more information to conclude that this is the origin. With more testing, we would be able to pinpoint the origin and cause. Right now, because there is no definitive diagnosis, managing the pain would be the best thing to do. Playing around with the dose of these medications and maybe frequency would help relief this pain and give us some time to probe into the cause for a definitive management. What treatment option did your surgeon propose to manage this back fracture after concluding you were a poor candidate foe surgery because there are other non surgical measures to address this. If he didn't propose any, please let me know so that I can recommend some to you. Hope this helps.I wish you well. Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor